# SDR MALA040197

- Difficulty date: February 13, 2004
- Submitted: February 23, 2004
- Operation: Air carrier
- Aircraft: N408XJ
- Make and model: Saab 340B
- Aircraft serial: 340B408
- Aircraft time: 17,458 hours, 18,985 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Elevator
- Part number: 7255201507
- Part serial: 000109
- Condition: Defective
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: K

## Discrepancy

AFTER TAKEOFF LOST ELEVATOR EFFECTIVENESS, WENT TO A PITCH UP ATTITUDE.  ELEVATOR CAUTION (ASSOC WITH AUTOPILOT) WENT TO AP/OFF AN1. MANUAL TRIM, NO STRONG VIBRATION BUT A BUFFETING HEAVY FEEL, NO ABNORMAL TRIM INPUTS TO FLY TRIM WERE SYNCED. WHEN OPERATING TRIM HEAVY FORCE NEEDED TO PUSH OR PULL ON WHEEL. RHYTMIC BUFFETING, NO VIBRATION. AC NEEDED EXCESSIVE FORCE TO MAINTAIN DESIRED PITCH ATTITUDE/ALTITUDE, AC CONTINUED TO OSCILLATE AT 200 RPM WITH THUMPING FEEL IN THE ELEVATOR SYSTEM. OSCILLATIONS OF 200 RPM NOTICED DURING ANY LEVEL FLIGHT CLR SKIES, LIGHT WINDS, CG NORMAL, AUTO PILOT OFF WITHIN 3 MIN OF LEAVING GROUND.  AUTOPILOT ON MAYBE 1-2 MIN MAX.  MAINTENANCE REPLACED LT ELEV ASSY, OPS CHECKS.
